Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 138, NWS Jacksonville, FL

June 24, 2000Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2000, 5:21 PM EDT for Putnam County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 24, 2000, 5:21 PM EDT (21:21 UTC)
Expired
Jun 24, 2000, 6:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Putnam County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 242122
SVRJAX
FLC107-242200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 600 PM EDT

* AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
  LINE EXTENDING FROM 4 MILES EAST OF SALT SPRINGS TO 10 MILES NORTH
  OF SALT SPRINGS TO 7 MILES WEST OF INTERLACHEN...MOVING NORTH AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EDT...   
  GEORGETOWN...
  INTERLACHEN...
  CRESCENT CITY...
  HOLLISTER AND WELAKA...
  LAKE COMO...
  POMONA PARK AND PUTNAM HALL...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.

LAT...LON 2933 8164 2939 8148 2949 8153 2962 8153
  p        2980 8185 2971 8202 2949 8204 2952 8183
          2942 8174 2937 8171 2937 8167

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:00 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 24, 2:00 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SAT JUN 24 2000

CURRENTLY...WATER VAPOR LOOP WITH 300 MB STREAMLINES SHOWED AN UPPER
TROUGH OVER THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA COAST MOVING
SLOWLY SOUTHEAST. THERE WERE SEVERAL IMPULSES OF ENERGY ROTATING
AROUND THE BASE OF THE RIDGE ACROSS CENTRAL FLORIDA...ACROSS THE BIG
BEND AREA...AND OFF THE NORTHEAST FLORIDA COAST. SURFACE ANALYSIS
AND RADAR DATA SHOWED THE WEST COAST SEA BREEZE WAS BEGINNING TO
TRIGGER SOME SHOWERS AND THUNDERSTORMS. THE MODELS ARE IN PRETTY
GOOD AGREEMENT...KEEPING A FLAT UPPER FLOW ACROSS THE AREA WITH
SEVERAL WEAK SHORT WAVES SWINGING ACROSS CENTRAL AND NORTHERN
FLORIDA THROUGH THE NEXT 48 TO 60 HOURS. THESE SHORT WAVES SHOULD
ACT TO ENHANCE SEABREEZE SHOWER AND THUNDERSTORM ACTIVITY OVER THE
AREA FOR THE NEXT TWO DAYS. ETA SEEMED TO INITIALIZED BEST FOR THE
12Z RUN SO WILL USE A COMBINATION OF T
HE ETA AND NGM FOR THIS
PACKAGE.

PRELIM
AMG 68/92/69/91 1322
SSI 73/86/73/87 2423
JAX 70/90/71/91 3423
GNV 68/90/68/91 3423 33

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, Jun 24, 11:55 AM EDT, 5 hours 26 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT SAT JUN 24 2000

A MOIST AND UNSTABLE ATMOSPHERE...IN COMBINATION WITH AN UPPER LEVEL
DISTURBANCE...WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. THE MOST NUMEROUS ACTIVITY WILL OCCUR IN NORTHEAST
FLORIDA...BUT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED IN
SOUTHEAST GEORGIA AS WELL.

A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND
EARLY THIS EVENING...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN
THREATS. DUE TO THE ANTICIPATED SLOW MOVEMENT OF THE ACTIVITY...
LOCALLY HEAVY RAINFALL AMOUNTS OF OVER TWO INCHES ARE POSSIBLE IN
THE STRONGEST STORMS. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT DEADLY LIGHTNING.

NORTH FLORIDA STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION
LATE THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:56 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.